Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 72, NWS Milwaukee, WI

June 21, 2006Green County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2006, 8:12 AM CDT for Green County, Lafayette County, Wisconsin. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2006, 8:12 AM CDT (13:12 UTC)
Expired
Jun 21, 2006, 8:52 AM CDT
In force
40 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Green County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 122 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:15 AM CDTTSTM WND DMGBrowntown, WITREE DOWN.
Jun 21, 8:45 AM CDTTSTM WND DMGAlbany, WITREES DOWN IN THE VILLAGE OF ALBANY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 211312
SVRMKX
WIC045-065-211415-
/O.NEW.KMKX.SV.W.0072.060621T1312Z-060621T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
812 AM CDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 915 AM CDT

* AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES EAST OF SHULLSBURG...OR
  ABOUT 8 MILES SOUTH OF DARLINGTON...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARGYLE AROUND 820 AM CDT...
  BLANCHARDVILLE AROUND 825 AM CDT...
  MONROE...MONTICELLO AND NEW GLARUS AROUND 835 AM CDT...
  ALBANY AROUND 845 AM CDT...
  BRODHEAD AROUND 850 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4281 9042 4246 9035 4248 8937 4282 8938

$$

HENTZ
3 follow-up statements
000 
WWUS53 KMKX 211321
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 AM CDT WED JUN 21 2006

WIC045-065-211415-
/O.CON.KMKX.SV.W.0072.000000T0000Z-060621T1415Z/
GREEN WI-LAFAYETTE WI-
819 AM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR LAFAYETTE AND GREEN COUNTIES...

AT 815 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TREE DOWN IN 
BROWNTOWN IN SOUTHWEST GREEN COUNTY. A LINE OF SEVERE THUNDERSTORMS 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH CONTINUES 
ACROSS GREEN AND LAFAYETTE COUNTY.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM DARLINGTON TO 6 MILES SOUTHWEST OF 
BRODHEAD...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAMONT...JORDON CENTER AND ARGYLE BY 825 AM CDT
  BRODHEAD BY 830 AM CDT
  BLANCHARDVILLE BY 840 AM CDT
  MONTICELLO AND ALBANY BY 845 AM CDT
  NEW GLARUS BY 850 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4281 9043 4246 9035 4248 8937 4282 8938

$$
000 
WWUS53 KMKX 211340
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 AM CDT WED JUN 21 2006

WIC065-211347-
/O.CAN.KMKX.SV.W.0072.000000T0000Z-060621T1415Z/
LAFAYETTE WI-
840 AM CDT WED JUN 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE COUNTY IS
CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED AND MOVED TO THE EAST IN GREEN 
COUNTY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING. 

LAT...LON 4281 8982 4251 8983 4250 8937 4282 8938

$$

WIC045-211415-
/O.CON.KMKX.SV.W.0072.000000T0000Z-060621T1415Z/
GREEN WI-
837 AM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR GREEN COUNTY...

AT 840 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF  
SEVERE THUNDERSTORMS THROUGHOUT GREEN COUNTY.  THESE STORMS WERE 
MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTICELLO BY 840 AM CDT
  ALBANY BY 840 AM CDT

LAT...LON 4281 8982 4251 8983 4250 8937 4282 8938

$$
000 
WWUS53 KMKX 211352
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 AM CDT WED JUN 21 2006

WIC045-211401-
/O.CAN.KMKX.SV.W.0072.000000T0000Z-060621T1415Z/
GREEN WI-
851 AM CDT WED JUN 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR GREEN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORMS OVER GREEN COUNTY HAVE WEAKENED AND MOVED 
EAST. MORE SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING 
ACROSS THE REGION. 

LAT...LON 4281 8982 4251 8983 4250 8937 4282 8938

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:01 AM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 21, 3:01 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 AM CDT WED JUN 21 2006

.DISCUSSION...FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL TODAY
AND EARLY THIS EVENING.

MODELS ARE IN FAIR AGREEMENT WITH MOST ELEMENTS AND STRENGTH OF
DYNAMICS TODAY AND EARLY EVENING. TWO RELATIVELY STRONG SHORT
WAVES EXPECTED TO TRACK ACROSS CWA BEGINNING LATE MORNING. WARF
AND GFS BOTH INDICATE 1000-1500 CAPES THIS AFTERNOON LINGERING
INTO THE EARLY EVENING HOURS...WITH A THETA-E RIDGE...QCONVERGENCE
AND LARGE AMOUNTS OF QPV. HOWEVER...THERE IS LITTLE DIRECTIONAL
SHEAR AND 0-3KM EHI IS 1 OR LESS. IN ADDITION...DAYTIME HEATING
AND CAPES MAY BE SIGNIFICANTLY REDUCED DUE TO RAIN AND CLOUD
COVER. AT THIS TIME...RADAR AND SATELLITE LOOPS INDICATE CONVECTION
DEVELOPING AHEAD OF MAIN MCS IN EASTERN IOWA...TRACKING EAST AND
WILL BE ENTERING CWA BY MORNING. SPC HAS ALL OF CWA IN SLIGHT RISK
FOR DAY 1...AND A MODERATE RISK FOR AN AREA TO THE RIGHT OF A
MKE-JVL LINE. THIS APPEARS REASONABLE IF WE CAN GET ENOUGH HEATING
THIS AFTERNOON...SINCE BEST DYNAMICS WILL BE TRACKING ACROSS
SOUTHERN SECTIONS OF CWA.

CONDITIONS WILL STABILIZE RAPIDLY LATER THIS EVENING...BUT WILL
CONTINUE SMALL RAIN CHANCES THURSDAY DUE TO CWA BEING IN THE
RIGHT REAR QUAD OF A STRONG UPPER JET...AND ANOTHER SHORT WAVE
EXPECTED. IN ADDITION...THE WARF INDICATES A LINGERING SURFACE
BOUNDARY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 21, 3:20 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 AM CDT WED JUN 21 2006

WIZ046-047-051-052-056>060-062>072-220939-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
320 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR
SOUTHEAST CORNER OF WISCONSIN TODAY...THIS INCLUDES MILWAUKEE...
WALWORTH...RACINE AND KENOSHA COUNTIES. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. DAMAGING WINDS OVER 60 MPH AND GOLF BALL SIZE
HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH
QUICKLY IN INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

LMZ643>646-665-220939-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
320 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH
TO WINTHROP HARBOR.  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
NORTH OF MILWAUKEE.  DANGEROUS WINDS OVER 55 KNOTS AND GOLF BALL SIZE
HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY
IN INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY EVENING.

DAVIS

In the hours before

Local storm report, Jun 21, 7:21 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     TSTM WND GST     JACKSON                 43.32N 88.16W
06/21/2006  M58 MPH          WASHINGTON         WI   AMATEUR RADIO

&&

GD
Local storm report, Jun 21, 7:46 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
746 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     TSTM WND DMG     MEQUON                  43.24N 87.99W
06/21/2006                   OZAUKEE            WI   PUBLIC

            TWO TREES AND NUMEROUS POWERLINES DOWN.

0738 AM     TSTM WND DMG     HUSTISFORD              43.35N 88.60W
06/21/2006                   DODGE              WI   LAW ENFORCEMENT

            TREE DOWN.

&&

GD
Local storm report, Jun 21, 7:59 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     WEST BEND               43.42N 88.18W
06/21/2006                   WASHINGTON         WI   LAW ENFORCEMENT

            WIDESPREAD TREE AND POWERLINE DAMAGE ACROSS A
            CONCENTRATED AREA IN THE NORTHERN PORTION OF THE COUNTY
            AND ANOTHER IN THE SOUTHERN PORTION OF THE COUNTY.

&&

BORGHOFF
Local storm report, Jun 21, 8:01 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
801 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     BELOIT                  42.52N 89.02W
06/21/2006                   ROCK               WI   LAW ENFORCEMENT

            WIDESPREAD TREE DAMAGE NEAR BELOIT.

&&

BORGHOFF
Local storm report, Jun 21, 8:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     TSTM WND DMG     1 N SOUTH WAYNE         42.58N 89.88W
06/21/2006                   LAFAYETTE          WI   LAW ENFORCEMENT

            TREES DOWN ON MINK FARM ROAD IN WAYNE TOWNSHIP.

&&

BORGHOFF
Local storm report, Jun 21, 8:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
811 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     FOND DU LAC             43.77N 88.45W
06/21/2006                   FOND DU LAC        WI   LAW ENFORCEMENT

            TREE DOWN ON THE WEST SIDE OF THE CITY NEAR HIGHWAY 41.

&&

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:34 AM CDTSevere Thunderstorm WarningMKXWalworth41 min
Jun 21, 5:53 AM CDTSevere Thunderstorm WarningMKXGreen, Rock67 min
Jun 21, 6:13 AM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine32 min
Jun 21, 6:14 AM CDTSpecial Marine WarningMKX2 hr
Jun 21, 6:15 AM CDTSevere Thunderstorm WarningMKXRock60 min
Jun 21, 6:23 AM CDTSevere Thunderstorm WarningMKXWalworth52 min
Jun 21, 6:26 AM CDTSevere Thunderstorm WarningMKXJefferson59 min
Jun 21, 6:30 AM CDTSevere Thunderstorm WarningMKXDane45 min
Jun 21, 6:50 AM CDTSevere Thunderstorm WarningMKXWaukesha40 min
Jun 21, 7:21 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington39 min
Jun 21, 7:40 AM CDTSevere Thunderstorm WarningMKXDodge17 min
Jun 21, 7:42 AM CDTSevere Thunderstorm WarningMKXSheboygan48 min
Jun 21, 7:45 AM CDTSevere Thunderstorm WarningMKXRock48 min
Jun 21, 7:47 AM CDTSpecial Marine WarningMKX58 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.